Georgia, 2005

Hail in Georgia, March 26, 2005

March 26, 2005 · NWS CHS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 26, 2:35 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 26, 2:35 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EST SAT MAR 26 2005

.SHORT TERM /TONIGHT THRU MON NIGHT/...WET AND STORMY SHORT TERM AS
MOISTURE CONTINUES TO INCREASE FROM THE S TONIGHT. SO FAR THINGS
HAVE BEEN HELD IN CHECK WITH LOW-LVL STABLE LAYER IN PLACE. LOOKS
LIKE BULK OF PRECIP WILL HOLD OFF UNTIL LATER TONIGHT...ESP IN SE
SC. FRNTL BNDRY WHICH IS CURRENTLY NEAR THE ALTAMAHA WILL RETURN N
AS A WARM FRNT LATER TODAY AS LOW PRES GETS ORGANIZED AND MOVES NE
OUT OF THE SRN GULF STATES. LIFT AND WIND FIELDS INTENSIFY
SIGNIFICANTLY OVERNIGHT AS CWA IS SITUATED IN WARM SECTOR. AS NOTED
BY SPC...MAIN SEVERE HAZARDS WILL BE DAMAGING WINDS...LARGE
HAIL...AND EVEN A FEW TORNADOES. HEAVY RAIN IS ALSO LIKELY WITH 1-2
INCH PW/S. POSSIBILITY OF SEVERE STORMS CONTINUES INTO EARLY MON
MORNING BEFORE COLD FRNT PUSHES THROUGH AROUND 12Z. RAIN CHANCES
DIMINISH THROUGH THE DAY BUT WILL KEEP SLGT CHC POPS UNTIL 29/00Z
WITH UPPER LOW MOVING OVER THE AREA.

&&

.LONG TERM/TUE THRU SAT/...OTHER THAN WEAK BACKDOOR CLD FRNT WHICH
COULD POSSIBLY MOVE INTO NRN SECTIONS OF CWA TUE NIGHT/WED
MORN...EXPECT DRY WX WITH MODERATING TEMPS FOR MID WEEK. RAIN
CHANCES INCREASE AGAIN BEGINNING FRI AFTN AS ANOTHER SYSTEM
APPROACHES THE AREA. OVERALL...NOT MUCH CHANGE TO THE GOING FCST.

&&

.MARINE...RELATIVELY COOLER SEA SFC TEMPS ALLOWING THE SHLW/STBL LOW
LVL AIR MASS TO HANG TOUGH THIS AFTN DESPITE THE CALLING OF WAA WITH
A DEVELOPING WARM FRONT JUST TO THE SW. SUSPECT THE VEERING TRENDS
THE 12Z GFS SHOWS TONIGHT WILL BE A BIT SLOWER IN REALITY BUT
OVERALL TRENDS LOOK GOOD. AFTER LOW PRES SYSTEMS CONSOLIDATE ACROSS
THE MID ATLC AREA ON MON...STIFF W FLOW WILL KICK IN AND SCA
CONDITIONS ARE A GOOD BET IN THE OUTER WATERS FROM SUN NIGHT INTO
TUE...AND POSSIBLY NEAR SHORE MON INTO MON NIGHT...AT LEAST IN GUSTS
AND SEAS CLOSE TO 6 FT NEAR 20 NM. WILL BEEF UP THE PRECIP WORDING
FOR HIGHER WINDS AND SEAS AROUND TSTMS WITH THE INCREASING SEVERE
RISK EXPECTED.

&&

.LAKE WINDS...WILL HEADLINE THAT A LAKE WIND ADVISORY MAY BE
REQUIRED ON LAKE MOULTRIE ON MON WITH THIS ISSUANCE.

&&

.AVIATION...AFTER SOME BREAKS FROM THE LOW CIGS THIS AFTN...GUIDANCE
SHOWS IFR RETURNING TONIGHT. BIG QUESTION IS WHETHER SEA FOG WILL
MAKE AN APPEARANCE. LOW CONFIDENCE ON VSBY AND CIGS FROM THIS EVENING
ON. SIGNIFICANT CONVECTION IS A GOOD BET AT TIMES TONIGHT AND SUNDAY
BUT ONCE AGAIN TIMING IS QUESTIONABLE. TAFS HAVE CONVECTIVE RAINS
AFFECTING SAV TERM FIRST BUT WE HIT CHS AIRPORT HARDER WITH TSTMS IN
THE 12Z-18Z SUN TIME FRAME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

44/24
Hazardous weather outlook, Mar 26, 3:39 AM EST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
339 AM EST SAT MAR 26 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-270900-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON...
HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND...
SAINT GEORGE AND WALTERBORO
339 AM EST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.DENSE FOG...FOG REDUCING VISIBILITY TO LESS THAN ONE-QUARTER MILE OR
LESS WILL AFFECT THE LOW COUNTRY OF SOUTH CAROLINA AND MUCH OF
SOUTHEAST GEORGIA...INCLUDING THE COASTAL WATERS...THROUGH 900 AM.
THE FOG WILL LIFT DURING THE MID MORNING HOURS.

.SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP LATE
THIS AFTERNOON AND CONTINUE OVERNIGHT ACROSS THE AREA. SOME OF THE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. REFER TO THE
LATEST DAY 1 OUTLOOK FROM THE STORM PREDICTION CENTER FOR FURTHER
INFORMATION.

.RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER
SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR BOTH LOCATIONS. REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.SEVERE THUNDERSTORMS...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
AGAIN ON SUNDAY ACROSS THE ENTIRE AREA. REFER TO THE LATEST DAY 2
OUTLOOK FROM THE STORM PREDICTION CENTER FOR FURTHER INFORMATION.

.RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER
SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR BOTH LOCATIONS. REFER TO THE
LATEST RIVER FLOOD STATEMENTS AND THE RIVER FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND TONIGHT.

SCW

In the hours before

Special weather statement, Mar 26, 4:37 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EST SAT MAR 26 2005

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-270500-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
437 PM EST SAT MAR 26 2005

...SEVERE WEATHER OUTLOOK...

...SLIGHT RISK OF SEVERE WEATHER THIS EVENING...

...MODEATE RISK OF SEVERE WEATHER SUNDAY AND SUNDAY NIGHT...

STRONG THUNDERSTORMS THAT HAVE DEVELOPED OVER SOUTHERN GEORGIA
WILL MOVE INTO SOUTHEASTERN GEORGIA THIS EVENING AS STRONG UPPER
LEVEL WINDS CARRY THE STORMS EASTWARD. COLD TEMPERATURES ALOFT
WILL SUPPORT HAIL WITH SOME OF THE STORMS THIS EVENING...MAINLY
WEST AND NORTH OF INTERSTATE 95 WHERE THE ATMOSPHERE IS MOST UNSTABLE.
WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE WITH THE STRONGEST
STORMS...WHICH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND.

ON SUNDAY...A LOW PRESSURE AREA WILL DEEPEN OVER THE
SOUTHEASTERN STATES WHILE STRONG MID AND UPPER LEVEL WINDS MOVE
OVER THE SYSTEM. THIS COMBINATION IS EXPECTED TO SPURN ANOTHER
ROUND OF SEVERE STORMS. AS LOW LEVEL WINDS INCREASE DURING THE
DAY...A FEW TORNADOES ARE POSSIBLE...ALONG WITH LARGE HAIL IN
EXCESS OF ONE INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH.

EMERGENCY MANAGERS...LAW ENFORCEMENT PERSONNEL AND SKYWARN
SPOTTERS AS WELL AS CITIZENS SHOULD CONTINUE TO MONITOR NOAA
WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION ON THIS
DEVELOPING SEVERE WEATHER SITUATION.
Special weather statement, Mar 26, 4:53 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR SPELLING
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EST SAT MAR 26 2005

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-270500-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
453 PM EST SAT MAR 26 2005

...SEVERE WEATHER OUTLOOK...

...SLIGHT RISK OF SEVERE WEATHER THIS EVENING...

...MODERATE RISK OF SEVERE WEATHER SUNDAY AND SUNDAY NIGHT...

STRONG THUNDERSTORMS THAT HAVE DEVELOPED OVER SOUTHERN GEORGIA
WILL MOVE INTO SOUTHEASTERN GEORGIA THIS EVENING AS STRONG UPPER
LEVEL WINDS CARRY THE STORMS EASTWARD. COLD TEMPERATURES ALOFT
WILL SUPPORT HAIL WITH SOME OF THE STORMS THIS EVENING...MAINLY WEST
AND NORTH OF INTERSTATE 95 WHERE THE ATMOSPHERE IS MOST UNSTABLE.
WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE WITH THE STRONGEST
STORMS...WHICH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND.

ON SUNDAY...A LOW PRESSURE AREA WILL DEEPEN OVER THE
SOUTHEASTERN STATES WHILE STRONG MID AND UPPER LEVEL WINDS MOVE
OVER THE SYSTEM. THIS COMBINATION IS EXPECTED TO SPURN ANOTHER
ROUND OF SEVERE STORMS. AS LOW LEVEL WINDS INCREASE DURING THE
DAY...A FEW TORNADOES ARE POSSIBLE...ALONG WITH LARGE HAIL IN
EXCESS OF ONE INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH.

EMERGENCY MANAGERS...LAW ENFORCEMENT PERSONNEL AND SKYWARN
SPOTTERS AS WELL AS CITIZENS SHOULD CONTINUE TO MONITOR NOAA
WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION ON THIS
DEVELOPING SEVERE WEATHER SITUATION.
Special weather statement, Mar 26, 5:27 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EST SAT MAR 26 2005

GAZ116-117-119-138-262300-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND LIBERTY-
527 PM EST SAT MAR 26 2005

...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY...CHATHAM COUNTY AND
LIBERTY COUNTY THROUGH 600 PM EST...

AT 527 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF SCREVEN FORK...OR ABOUT
7 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WILDWOOD...MILL CREEK...
MCINTOSH...HINESVILLE...RICEBORO...FORT STEWART...CROSSROADS...
SCREVEN FORK...RETREAT AND SEABROOK THROUGH 600 PM EST.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Mar 26, 5:30 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EST SAT MAR 26 2005

GAZ114-262300-
TATTNALL-
530 PM EST SAT MAR 26 2005

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 600 PM
EST...

AT 530 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF ALTAMAHA...OR ABOUT
14 MILES NORTHEAST OF BAXLEY...MOVING NORTHEAST AT 40 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ALTAMAHA...
TISON...FIVE POINTS...MENDES...LYNN...GLENNVILLE AND MIDWAY THROUGH
600 PM EST.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

The radar

The Charleston,SC radar (KCLX), 116 km away, was scanning. The volume nearest the first event began at 22:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tattnall

When
March 26, 5:51 PM EST to 5:59 PM EST
Where
Tattnall County, Glennville
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.933, -81.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444028.